MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCIVA ICD VR; IMPLANTABLE DEFIBRILLATOR

BOSTON SCIENTIFIC CORPORATION PERCIVA ICD VR; IMPLANTABLE DEFIBRILLATOR
Model Number D400
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) exhibited high out of range pacing impedance measurements.It was decided to turn off the therapy and provide an external defibrillator device.This device remains in service.No further adverse patient effects were reported.
 
Additional Manufacturer Narrative
The returned device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.Visual examination of the device header and case noted no anomalies.Dimensional analysis of the header was completed.Each port measured as expected.The device was then exposed to simulated heart load conditions, and the defibrillation, pacing, and sensing functions were tested.Impedance testing was completed and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) exhibited high out of range pacing impedance measurements.It was decided to turn off the therapy and provide an external defibrillator device.This device remains in service.No further adverse patient effects were reported.Additional information was received detailing that this device was explanted and replaced.This device was returned to boston scientific for analysis.
 
Additional Manufacturer Narrative
Additional information was added to the following fields: b2: outcome attributed to adverse event, b5: describe event or problem field, d6b: explant date, h6: impact codes.
 
Event or Problem Description

Brand Name
PERCIVA ICD VR
Common Device Name
IMPLANTABLE DEFIBRILLATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key17356952
Report Number2124215-2023-38255
Device Sequence Number20121766
Product Code LWS
UDI-Device Identifier00802526587863
UDI-Public00802526587863
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/01/2021
Device Model NumberD400
Device Catalogue NumberD400
Device Lot Number110457
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer07/19/2023
09/20/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date08/08/2023
09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexMale